Hail, Union
- When
- June 26, 3:55 PM MST
- Where
- Union County, Des Moines
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.767, -103.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 1:35 PM MST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT JUN 26 2004 .DISCUSSION...THUNDERSTORM CHANCES AND MODES MAIN CONCERNS. ANOTHER ACTIVE DAY FOR THUNDERSTORMS OVER NM TODAY. ACTIVITY OVER NRN MOUNTAINS AND NE PLAINS BEING WATCHED FOR PERSISTENT RAINS OVER AREAS WHICH RECEIVED NOTABLE RAINS LAST FEW DAYS AS PRECIPITABLE WATER VALUES AROUND 1 INCH FLOW INTO STORMS. BEST INSTABILITY OVER NE PLAINS/NE HIGHLANDS. 19Z LAPS CAPES FROM 1200-2000J/KG...AND 18Z ETA20 INITIALIZED 35-40C K INDICES. ETA20 SHOWS K INDICES TO SPIKE AT 21Z WHILE SFC BASED INSTABILITY PARAMETERS DECREASE RAPIDLY THIS EVENING. THEREFORE FEEL HEAVY RAIN/FLOODING SITUATION MOST PRESSING OVER THE NEXT 3-6 HOURS...WITH A STRAY STORM WITH LARGE HAIL PSBL OVER THE NEXT COUPLE OF HOURS. DO NOT THINK FLOODING SITUATION WILL BE WIDESPREAD OR OVERLY SIGNIFICANT...SO WILL NOT ISSUE FLOOD WATCH. OVER THE SW...PLENTY OF ACTION AS WELL. TEMP/MOISTURE PROFILES INDICATE SOME POSSIBILITY OF STRONG WINDS FROM STORMS...BUT MOST LIKELY NOT SEVERE. MEANWHILE...LOWER MID RIO GRANDE VALLEY SITS DRY IN BETWEEN. HOWEVER STILL A FAIR SHOT OF GETTING SOME RAIN THIS EVENING FROM COLLIDING OUTFLOWS. IN FACT...ETA 20 CONTINUES TO SHOW CONVECTION OVERNIGHT SPAWNED BY SE FETCH OF MOISTURE UP THE VALLEY. THEREFORE HAVE INCLUDED POPS ALL NIGHT IN ABQ METRO AREA...BUT REALLY NO SIGNIFICANT CHANGES TO REST OF PCPN FORECAST TONIGHT. ON SUNDAY...HAVE ADDED MENTION OF DRY T IN FAR WEST AS A MODEST PUNCH OF DRIER AIR INVADES FROM THE WEST AS A RIPPLE TOPS THE UPPER RIDGE OVER SW NM. OVERALL MOISTURE/SHEAR LOOKS BEST NEAR CENTRAL MTN CHAIN...BUT SVR THREAT NOT MUCH BETTER THAN TODAY AS HIGH PRESSURE ALOFT BUILDS A BIT OVER CENTRAL NM. MODELS HAVE CONVERGED ON A SOLUTION NOT REALLY BRINGING A COLD FRONT INDUCED NE FLOW INTO THE STATE SUNDAY/MONDAY...ALTHOUGH GFS STILL A BIT MORE AGGRESSIVE WITH ESE FLOW. CERTAINLY THUNDERSTORM OUTFLOWS COULD ENHANCE ANY WINDS ACROSS THE ERN PLAINS AND INTO THE RIO GRANDE VALLEY. AT THIS TIME WILL GO WITH A LIGHT SE CANYON WIND SUNDAY NIGHT...WHICH IS ALSO SUPPORTED BY THE MET GUIDANCE. INTO NEXT WEEK...PATTERN CHANGES VERY LITTLE WITH PREDOMINANTLY AFTN/EVE THUNDERSTORMS FORECAST EACH DAY...ESPECIALLY CENTRAL/EAST. PROGS INDICATE THAT UPPER HIGH MAY SHIFT EASTWARD ENOUGH TO ALLOW SPURTS OF SUBTROPICAL MOISTURE TO ENTER THE FRAY BY MIDWEEK. IF THIS PANS OUT...DIURNAL TEMP RANGES MAY NEED TO BE NARROWED A FEW DEGREES...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 057/090 056/088 056 19111 GALLUP.................... 048/087 049/085 048 19112 GRANTS.................... 051/085 050/083 049 19213 GLENWOOD.................. 055/092 057/089 060 19122 CHAMA..................... 045/077 045/075 045 19333 LOS ALAMOS................ 051/081 050/077 050 19334 RED RIVER................. 038/071 041/070 042 19344 TAOS...................... 044/078 046/078 047 19334 SANTA FE.................. 051/080 051/078 051 19344 SANTA FE AIRPORT.......... 053/083 053/081 053 19334 ESPANOLA.................. 053/084 052/083 053 19324 ALBUQUERQUE HEIGHTS....... 063/088 063/086 063 19223 ALBUQUERQUE VALLEY........ 061/091 063/087 063 19223 ALBUQUERQUE FOOTHILLS..... 060/084 060/083 060 19234 ALBUQUERQUE WEST MESA..... 062/089 062/086 061 19223 SOCORRO................... 060/090 057/088 059 19223 SANDIA PARK/CEDAR CREST... 052/082 053/080 053 19344 MORIARTY/ESTANCIA......... 052/085 054/082 054 19344 CARRIZOZO................. 055/088 058/083 057 19234 RUIDOSO................... 052/077 055/076 055 19244 RATON..................... 049/076 048/076 051 19544 LAS VEGAS................. 048/078 047/076 049 19444 ROY....................... 051/079 053/077 053 19544 CLAYTON................... 056/078 057/076 055 19544 SANTA ROSA................ 055/085 058/084 056 19344 TUCUMCARI................. 060/084 061/082 060 19444 FORT SUMNER............... 058/086 060/085 059 19334 CLOVIS.................... 059/084 060/082 059 19334 PORTALES.................. 059/085 060/083 060 19334 ROSWELL................... 063/090 063/085 063 19334 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 26 2004 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN LATER THIS AFTERNOON AND EVENING. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE THREAT FOR THUNDERSTORMS WILL PERSIST OVER MUCH OF NEW MEXICO SUNDAY THROUGH TUESDAY...AND WILL BE CONFINED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THE REMAINDER OF THE WORK WEEK. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EAST OF THE CENTRAL MOUNTAIN CHAIN SUNDAY THROUGH TUESDAY. HAIL TO ONE HALF INCH...WIND GUSTS TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46/DPORTER
The Pueblo radar (KPUX), 191 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408440.